Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 5, 2006, 5:08 PM CDT for Morrison County, Minnesota. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 5:08 PM CDT (22:08 UTC)
- Expired
- Jun 5, 2006, 5:44 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 143 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:40 PM CDT | TSTM WND GST 65 | Lastrup, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 052208 SVRMPX MNC097-052315- /O.NEW.KMPX.SV.W.0047.060605T2208Z-060605T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 508 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORRISON COUNTY IN CENTRAL MINNESOTA... * UNTIL 615 PM CDT * AT 506 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING THIS STORM WAS LOCATED 8 MILES WEST OF LITTLE FALLS...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LITTLE FALLS... LAT...LON 4610 9465 4592 9462 4587 9378 4615 9380 $$
1 follow-up statement
000 WWUS53 KMPX 052244 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 544 PM CDT MON JUN 5 2006 MNC097-052254- /O.CAN.KMPX.SV.W.0047.000000T0000Z-060605T2315Z/ MORRISON MN- 544 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MORRISON COUNTY IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4610 9465 4592 9462 4587 9378 4615 9380 $$ RJN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:31 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 5, 2:31 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 231 PM CDT MON JUN 5 2006 .DISCUSSION...TONIGHT THROUGH THURSDAY SB CAPE VALUES IN EXCESS OF 2000 JOULES/KG HAVE DEVELOPED OVER NORTHWESTERN CWA AT OF 19Z. 0-6 KM SHEAR WELL BELOW 30 KTS...SUGGESTING THE POSSIBILITY OF PULSE SVR WRN CWA THIS AFTERNOON INTO THIS EVENING. HAVE STUCK WITH THE ORIGINAL MENTION OF SVR...WRN CWA...IN THE GRIDS FOR THIS EVENING. 18Z NAM AND 12Z LOCALLY RUN WRF-ARW HAVE SIMILAR SOLUTIONS WITH BASICALLY MULICELLULAR CONVECTION RACING EASTWARD ACROSS THE CWA TONIGHT. HAVE RAISED POPS TO CLOSE TO 90 PERCENT. 12Z NAM AND 18Z WRF SOUNDINGS VIEWED THROUGH BUFKIT TONIGHT HAVE LONG SKINNY CAPE PROFILE...MORE SUGGESTIVE OF HEAVY RAIN THAN SVR WEATHER...AS THE ATTENDANT UPDRAFTS ARE WEAKER WITH THE SKINNY CAPE PROFILES. SO...HAVE STUCK WITH THE MENTION OF HEAVY RAINS TONIGHT CENTRAL INTO EASTERN CWA. DEFORMATION ZONE ABOUT UPPER LOW SUGGESTED KEEPING A CHANCE OF SHOWERS GOING ACROSS EASTERN CWA ON TUESDAY. IN ADDITIONAL...ATTENDANT CLOUDS AND COOLER TEMPERATURES ALOFT SHOULD RESULT IN LOWER MAX TEMPERATURES FOR TUESDAY...LOWERED THEM TO MOS VALUES. IN THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...WE HAVE A 700 MB RIDGE MOVING ACROSS US...PUTTING AN END TO OUR VERY BRIEF WET SPELL. STUCK WITH GOING TEMPERATURES WHICH ARE CONSISTENT WITH LATEST MOS VALUES. LONGER TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT LONG WAVE HIGH PRESSURE RIDGE WILL PREVAIL OVER THE UPPER MIDWEST AND NORTHERN PLAINS EARLY IN THE PERIOD...THE WEATHER WILL START OFF DRY...THEN TURN WET OVER THE WEEKEND. LONG WAVE TROUGH OVER THE EASTERN HALF OF THE CONUS...WILL RETROGRESS OVER THE GREAT LAKES AND MIDWEST DURING THE LATTER HALF OF THE FORECAST PERIOD OR BY 12Z TUESDAY THE 13TH. SHORT WAVE TROUGH ALONG WITH MINOR IMPLUSES WILL SKIRT OVER THE NORTHERN PLAINS/UPPER MIDWEST THIS WEEKEND. THE LATEST GFS MODEL HAS THE SHORT WAVE DEEPENING OVER WESTERN GREAT LAKES AS THE LONG WAVE TROUGH PHASES WITH IT. HAVE EXPANDED SHRA/TSRA CHANCES OVER THE WEEKEND. MAX/MIN TEMPS ON THE COOL SIDE WITH READINGS MAX TEMPS MAINLY IN THE 70S AND OVERNIGHT LOWS IN THE 50S. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && NAISTAT/
Hazardous weather outlook, Jun 5, 5:13 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 513 AM CDT MON JUN 5 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 513 AM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WESTERN MINNESOTA AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH FROM THE EASTERN DAKOTAS. THE THUNDERSTORMS ARE EXPECTED TO SPREAD EAST ACROSS CENTRAL AND SOUTHERN MINNESOTA LATE THIS AFTERNOON...AND INTO WEST CENTRAL WISCONSIN THIS EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...MAINLY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA. AS THE STORMS CONTINUE DURING THE EVENING HOURS...ISOLATED HEAVY RAINFALL WILL BECOME THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA. LS
In the hours before
Special weather statement, Jun 5, 4:01 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 401 PM CDT MON JUN 5 2006 MNZ041-052200- DOUGLAS- 401 PM CDT MON JUN 5 2006 AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF ELBOW LAKE...OR 20 MILES SOUTHEAST OF FERGUS FALLS...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR MILLERVILLE BY 425 PM CDT. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RJN
Local storm report, Jun 5, 4:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
451 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 2 NW CLOTHO 46.04N 95.07W
06/05/2006 M0.75 INCH TODD MN TRAINED SPOTTER
&&
BVSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 66 min |
| Jun 5, 6:14 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Mille Lacs, Sherburne | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.